# SDR ECPR466D

- Difficulty date: October 1, 2007
- Submitted: February 5, 2010
- Operation: General aviation
- Filed by: Skyborne Airline Academy Inc, repair station ECPR466D
- Aircraft: N4905E
- Make and model: Piper PA-44-180
- Aircraft serial: 4496094
- Aircraft time: 2,619 hours
- Engine: Lyc O360A1H6
- Engine time: 4,456 hours
- Propeller: Hartzl HCC2YR2
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Part number: 86152000
- Condition: Corroded
- Location: Lt Wing
- Part time: 2,619 hours
- Component: Wing, Piper
- Component part number: 86380026
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AT APPROX LT WING STA 56.0, THE UPPER OTBD QUADRANT OF AN ELECTRICAL WIRE PASS THROUGH HOLE IN THE WING SPAR WEB WAS FOUND TO HAVE EXFOLIATION CORROSION. THE PASS THROUGH HOLE, WHICH IS IN THE LANDING GEAR WHEEL WELL AREA, HAD A CATERPILLAR GROMMET INSTALLED TO PREVENT THE WIRES FROM CHAFING. THE GROMMET PARTIALLY HID THE CORROSION UNTIL THE METAL SWELLED UP ENOUGH TO REVEAL THE CORROSION. AFTER REMOVING THE CORROSION, THE SERVICES OF A DESIGNATED ENGINEERING REPRESENTATIVE WAS REQUIRED TO PROVIDE A REPAIR PROCEDURE IN ORDER TO RETURN THE ACFT TO SERVICE.  IT WAS PERCEIVED THAT THE CORROSION SEEMED TO HAVE STARTED AT THE EDGE OF THE HOLE AND PROGRESSED INSIDE THE METAL.
